Doctor insights on:
Not unusually: Both are relatively frequently used medications for diuresis. However, they belong to the mild diuretics category unless combined with other diuretics. Zaroxylyn in particular has the claim of fame of being effective if added to Furosemide in patients with resistant diuresis with chf. By itself, it is used infrequently and other cheaper thiazides (same family) do the same effect e.g. Hctz (hydrochlorothiazide). ...Read more
Bun creatinine high taking lasix 60 3 days week zaroxolyn (metolazone) 5 mg had chf in march, have afib on heart meds too. help?
Labs: The increase in your creatinine can be dye to many reason. HF itself can cause abnormal kidney function. Excessive use of Lasix (furosemide) also can make things worse. Suggest you see a kidney doc soon and seek input. Testing is needed including a urine test and a detailed history and exam. Best of luck ...Read more
See below: Metolazone is a weak diuretic or "water pill" or more correctly eliminates salt from your body.Salt retention by kidneys can cause high blood presssure.This medication works best with Furosemide or Lasix (furosemide) and needs to be given in combination. Care should be exercised for electrolyte disturbances while taking this medication alone or in combination. ...Read moreSee 1 more doctor answer
If I took an overdosage of furosemide (2x40mg)/ metolazone (1x2.5mg) taken at 8am and 2pm combos, would I be ok the next day? Or still affected?
If I had an overdosage of furosemide (2x40mg)/metolazone (1x2.5mg) taken at 8am and 2pm for edema, would I be ok the next day? What electrolytes lost?
Can I take metolazone (5mg) in the morning and hydrochlorothiazide (25mg) in the evening together with furosemide (60mg) for stubborn edema?
No: They are drugs of the same class and there's no benefit in taking both. You list nephrotic syndrome. You will likely need a higher dose of lasix (furosemide). I would start by trying 60 mg twice day (with supervision! as it is dangerous to do this on your own!). Alternatively, change lasix (furosemide) to torsemide which is more potent. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers